Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 229, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2014, 3:43 PM CDT for Custer County, Roger Mills County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 13, 2014, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 149 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:33 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 13, 2:33 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT SUN JUL 13 2014 .DISCUSSION... INITIAL COLD FRONT MAKING ITS WAY THROUGH NORTHWEST/NORTHERN OKLAHOMA EARLY THIS AFTN. SHORT RANGE MODELS CONT TO DEVELOP SCATTERED SHWR/TSTM ACTIVITY ALONG AND NORTH OF THIS BOUNDARY LATE THIS AFTN AND MAINTAIN SOME ACTIVITY OVERNIGHT. THIS FRONT EXPECTED TO STALL JUST SOUTH OF I-40 CORRIDOR LATE TONIGHT INTO THE DAY ON MONDAY. MUCH STRONGER FRONT WILL THEN MOVE INTO THE AREA MONDAY AFTN AND MONDAY NIGHT. THIS WILL BRING MUCH COOLER AIR INTO THE SOUTHERN PLAINS WITH TEMPS THROUGH THE MIDDLE OF THE WEEK SOME 20 TO 25 DEGREES BELOW NORMAL. WITH THE UPSLOPE TO THE NORTH OF THE BOUNDARY STILL APPEARS LIKELY THAT AN MCS WILL DEVELOP ACROSS THE HIGH PLAINS OF COLORADO LATE TUE/TUE EVENING AND THEN MOVE SE TOWARD AND THEN THROUGH A LARGE PART OF THE AREA WED. HAVE KEPT HIGHER PRECIP CHANCES FOR THIS TIME. SOME GUIDANCE TEMPS DURING THE TIME ALSO KEEP AREAS OF NORTHWEST OKLAHOMA IN THE UPPER 60S FOR HIGHS WED. HAVE NOT GONE QUITE THAT COOL... BUT WITH CLOUD COVER/PRECIP AND SOME CAA... NOT COMPLETELY OUT OF THE QUESTION. SFC BOUNDARY/INVERTED TROUGH WILL BE LOCATED ACROSS SOUTHERN OKLAHOMA INTO NORTH TEXAS BY THURSDAY WITH AN UPPER WAVE DROPPING SOUTH THROUGH THE PLAINS. THIS SHOULD MAINTAIN HIGHER PRECIP CHANCES ACROSS THE SOUTHERN HALF OF OKLAHOMA SOUTHWARD INTO NORTHERN TEXAS WITH CONT VERY COOL TEMPS. PRECIP CHANCES LINGER INTO LATE WEEK... MAINLY SOUTH. BY THE TIME WE GET INTO NEXT WEEKEND WE SEE THE POSSIBILITY OF YET ANOTHER FRONT AND ASSOCIATED UPPER REFLECTION MOVING INTO THE AREA... WHICH MAY BRING YET MORE RAIN CHANCES TO THE AREA AND KEEP TEMPS IN CHECK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 93 67 82 / 30 30 40 10 HOBART OK 73 95 67 86 / 30 30 40 20 WICHITA FALLS TX 75 99 72 89 / 0 20 40 30 GAGE OK 68 91 62 79 / 40 40 30 30 PONCA CITY OK 70 91 61 80 / 20 30 20 10 DURANT OK 75 99 73 92 / 0 20 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/30
Hazardous weather outlook, Jul 13, 12:03 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT SUN JUL 13 2014 OKZ004>048-050>052-TXZ083>090-141715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .HEAT... HOT CONDITIONS ARE EXPECTED TODAY. AFTERNOON HIGHS WILL TOP OUT IN THE UPPER 90S AND LOWER 100S...WITH HEAT INDICES IN THE UPPER 90S TO NEAR 103. IF WORKING OR PLAYING OUTSIDE...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS. BE SURE TO RECOGNIZE THE SIGNS OF HEAT RELATED ILLNESSES AND MAKE SURE PETS AND LIVESTOCK HAVE PLENTY OF WATER. .THUNDERSTORMS... THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE THIS AFTERNOON ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA ALONG A COLD FRONT. THUNDERSTORM CHANCES WILL INCREASE AND SPREAD SOUTH OVERNIGHT INTO EARLY MONDAY MORNING AS THIS FRONT STALLS ACROSS CENTRAL OKLAHOMA. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. GUSTY WINDS WILL BE THE PRIMARY HAZARD WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY AS A STRONGER COLD FRONT PUSHES SOUTH ACROSS THE SOUTHERN PLAINS. STORM CHANCES WILL CONTINUE INTO TUESDAY MORNING AS THE FRONT DIVES TOWARD THE RED RIVER. BEHIND THE FRONT...AN UPPER LEVEL DISTURBANCE WILL SWING SOUTHEAST ACROSS THE REGION...BRINGING INCREASED CHANCES FOR STORMS THROUGH WEDNESDAY. STORM CHANCES WILL CONTINUE TO EXIST THROUGH FRIDAY AS THE FRONT LINGERS ACROSS THE REGION. DEPENDING ON STORM MOTION AND COVERAGE...HEAVY RAINFALL MAY LEAD TO FLOODING AND FLASH FLOODING...ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/BARNES
In the hours before
Special weather statement, Jul 13, 3:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT SUN JUL 13 2014 OKZ014-016-021-132115- ROGER MILLS OK-CUSTER OK-BECKHAM OK- 325 PM CDT SUN JUL 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS... WESTERN CUSTER AND NORTHEASTERN BECKHAM COUNTIES UNTIL 415 PM CDT... AT 322 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR CHEYENNE TO BUTLER...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3542 9961 3567 9971 3578 9900 3554 9903 TIME...MOT...LOC 2022Z 259DEG 9KT 3556 9938
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:25 PM CDT | Special Weather Statement | OUN | Custer | 50 min |
| Jul 13, 4:08 PM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Jul 13, 4:41 PM CDT | Special Weather Statement | OUN | Washita | 34 min |
| Jul 13, 5:04 PM CDT | Special Weather Statement | OUN | Beckham, Custer | 26 min |
| Jul 13, 5:17 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| Jul 13, 5:29 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Jul 13, 5:37 PM CDT | Special Weather Statement | OUN | Canadian | 38 min |
| Jul 13, 6:39 PM CDT | Special Weather Statement | OUN | Kingfisher | 51 min |
| Jul 13, 6:42 PM CDT | Special Weather Statement | OUN | Payne | 33 min |
| Jul 13, 6:47 PM CDT | Special Weather Statement | OUN | Roger Mills | 28 min |
| Jul 13, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 50 min |
| Jul 13, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.